# SDR 98ZZZX862

- Difficulty date: February 6, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6645K
- Make and model: Beech C-99
- Aircraft serial: U209
- System (JASC): 2730 · Elevator Control System
- Part: Torque Tube
- Part number: 1156100153
- Condition: Cracked
- Location: Elevator
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AS PART OF A CONTINUOUS SURVEILLANCE PROGRAM, OPERATOR VISUALLY INSPECTED THE AREA AROUND THE TAPER PINS EACH 100-HOUR INSP.  BEECH WROTE SB 2145 WHICH PERTAINS TO DISASSEMBLY AND INSPECTION OF THIS COMPONENT EACH 1,000 HOURS.  AFTER THE FIRST 1,000-HOUR INSPECTION, OPERATOR VISUALLY INSPECTED THE SUPPORT EVERY 100 HOURS AND FOUND CRACKS AROUND THE TAPER PIN.  TT:  1,400-1,700 HOURS.  SUBMITTER STATED THIS IS A $1,400 PART WHICH COULD BE MADE STRONGER IN SUCH A HIGH VIBRATION AREA.  SYSTEMATICALLY BALANCING THE PROPELLERS HAS NOT ELIMINATED THIS PROBLEM.
